A new procedure for the estimation of variance components

Published

Journal Article

For the estimation of variance components in the one way random effects models, we propose some estimators which avoid negative and zero estimates of the variance component, a well-known problem with customary estimators such as the maximum likelihood or the restricted maximum likelihood estimators. The proposed estimators are shown to have lower mean squared error than customary estimators over a large range of the parameter space. This is also exhibited in a Monte Carlo study. Extensions of the proposed procedure to more complex situations are also discussed. © 1988.

Full Text

Duke Authors

Cited Authors

  • Chow, SC; Shao, J

Published Date

  • January 1, 1988

Published In

Volume / Issue

  • 6 / 5

Start / End Page

  • 349 - 355

International Standard Serial Number (ISSN)

  • 0167-7152

Digital Object Identifier (DOI)

  • 10.1016/0167-7152(88)90012-0

Citation Source

  • Scopus